Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 97, NWS Memphis, TN

April 22, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:11 AM CDT for Monroe County, Mississippi. It took effect at Apr 23, 2018, 9:12 AM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2018, 10:11 AM CDT (15:11 UTC)
In effect from
Apr 23, 2018, 9:12 AM CDT
Expired
Apr 23, 2018, 5:04 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.58 ft at Apr 23, 2018, 9:00 AM CDT.

actionminormoderate510152004/2204/2304/24
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

210 
WGUS44 KMEG 221511
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1011 AM CDT Sun Apr 22 2018

The National Weather Service has issued a Flood Warning for the 
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or Monday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-231511-
/O.NEW.KMEG.FL.W.0097.180423T1412Z-180424T1303Z/
/BGBM6.1.ER.180423T1412Z.180424T0000Z.180424T0703Z.NO/
1011 AM CDT Sun Apr 22 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Monday April 23 until Tuesday April 24.
* At 9 AM Sunday the stage was...5.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.3 feet on Monday April 23.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue 
  to rise to near 15.3 feet by Monday April 23. The river will fall 
  below flood stage by Tuesday April 24.
At 14.0 feet, Flooding of low lying agricltural land is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-231511-
/O.NEW.KMEG.FL.W.0098.180423T1052Z-180424T0600Z/
/AMYM6.1.ER.180423T1052Z.180423T1800Z.180424T0000Z.NO/
1011 AM CDT Sun Apr 22 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Amory
* from Monday April 23 until Monday April 23.
* At 9 AM Sunday the stage was...11.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.6 feet on Monday April 23.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue 
  to rise to near 20.6 feet and will fall below flood stage 
  by late Monday April 23.
At 20.0 feet, Lowland flooding begins..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
3 follow-up statements
514 
WGUS84 KMEG 230158
FLSMEG
Flood Statement
National Weather Service Memphis TN
858 PM CDT Sun Apr 22 2018

The Flood Warning continues for the Buttahatchie River...Tombigbee 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-240000-
/O.EXT.KMEG.FL.W.0097.180423T1800Z-180424T0000Z/
/BGBM6.1.ER.180423T1800Z.180423T1800Z.180423T1800Z.NO/
858 PM CDT Sun Apr 22 2018

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from midday Monday April 23 until late Monday April 23.
* At 08 PM Sunday the stage was 7.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.0 feet on Monday April 23.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC087-095-240157-
/O.EXT.KMEG.FL.W.0097.180426T1200Z-180427T0300Z/
/ABDM6.1.ER.180426T1200Z.180426T1800Z.180426T2100Z.NO/
858 PM CDT Sun Apr 22 2018

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* from early Thursday April 26 until late Thursday April 26.
* At 08 PM Sunday the stage was 9.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.1 feet on Thursday April 26.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday April 26 and 
  continue to rise to near 13.1 feet by Thursday April 26.The river 
  will fall below flood stage by Thursday April 26.
* At 13.0 feet...Low land near the river is flooded.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$

WLC
783 
WGUS84 KMEG 231559
FLSMEG
Flood Statement
National Weather Service Memphis TN
1059 AM CDT Mon Apr 23 2018

The Flood Warning continues for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-240645-
/O.EXT.KMEG.FL.W.0097.180423T1652Z-180424T0645Z/
/BGBM6.1.ER.180423T1652Z.180423T1800Z.180424T0045Z.NO/
1059 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Monday April 23 until late today or early on 24th.
* At 10 AM Monday the stage was 13.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.5 feet on Monday April 23.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by mid day Monday April 23.
  The river will fall  below flood stage quickly.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$
345 
WGUS84 KMEG 232204
FLSMEG
Flood Statement
National Weather Service Memphis TN
504 PM CDT Mon Apr 23 2018

The Flood Warning is cancelled for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-232234-
/O.CAN.KMEG.FL.W.0097.000000T0000Z-180424T0645Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
504 PM CDT Mon Apr 23 2018

Forecast information for
  Tombigbee River at Bigbee
* At 04 PM Monday the stage was 12.4 feet.
* No flooding is currently forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue falling.
* At 13.0 feet...Bottomland flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:33 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 22, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
633 AM CDT Sun Apr 22 2018

.UPDATE...

Updated for the 12Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 342 AM CDT Sun Apr 22 2018/

DISCUSSION...
Showers continue to spread across the Mid-South early this morning
in a warm advection pattern downstream of a deep, slow-moving
cyclone traversing the Southern Plains. Strong forcing for ascent
is noted on water vapor, aiding in the development of these
showers. Instability is generally confined to the Arklatex area at
this time, precluding the development of thunderstorms at the
moment. The subtropical jet on the southern periphery of the
trough will shift slowly eastward today, placing the Mid-South in
the left exit region, favorable for enhanced lift.

As this trough moves across the Mid-South today, the dry slot
will shift over the southern half of the CWA. This should shunt
the main precipitation shield north and east this afternoon.
While this may limit coverage of precipitation this afternoon over
north MS, it will also promote some clearing. Any enhanced
insolation will result in warmer surface temperatures, yielding
greater destabilization of the boundary layer.

Scattered thunderstorms are expected to develop east of the
secondary surface low lifting northeast across MS. Deep-layer
shear will be limited across much of the Mid-South given the
proximity of the vertically stacked cyclone, but is progged to
remain in the 35-40 kt range across northeast MS. This may be
sufficient to support organized thunderstorm updrafts and promote
at least some potential for severe weather. Mainly showery
precipitation is anticipated overnight, but there will be some
elevated instability that may yield some additional thunderstorms.
Rainfall totals through tonight will generally range from 1-2
inches, but higher totals are possible across the Tennessee Valley
and in any areas that experience training convection.

Given the very slow movement of the upper-level trough, rain
chances stick around on Tuesday, with the highest chances
favoring west TN and northeast MS. A brief respite from the
precipitation is expected late Tuesday and Tuesday night, but
another trough will dive southeast across the Ohio Valley on
Wednesday. This system will force a weak cold front through the
area and support additional rain chances. Rainfall looks to be
relatively light with this progressive system and should be clear
of the area Thursday morning.

One more fast-moving trough is progged to affect the Mid-South
late in the week, but the global models are still having trouble
developing a consensus on its timing and evolution. The
GFS/Canadian both cut off a cyclone over the Great Lakes Thursday
night while the ECMWF maintains a positively-tilted open wave.
This ECMWF solution hangs the trough axis back to our west,
delaying the front until Friday, while the former bring the front
through the Mid-South Thursday night. Will maintain PoPs across
portions of the Mid-South for both periods given the uncertainty.

Looking beyond Friday, the global models are developing a blocking
ridge over the central CONUS. This should result in generally
tranquil conditions across the Mid-South Saturday and Sunday -
quite the change from the past several weekends. Temperatures will
generally run 5-10 degrees below normal through the forecast
period. Afternoon highs will be in the 60s and 70s with overnight
lows in the 40s and 50s.

Johnson

&&

.AVIATION...
12Z TAF cycle

Showers and isolated thunderstorms will continue to move across
the Mid-South for much of the forecast period which will help to
bring ceilings down by later today. Winds will be mainly from the
southeast at 5 to 10 knots for much of the period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
527 AM CDT Sun Apr 22 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
527 AM CDT Sun Apr 22 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible this afternoon, mainly
over north Mississippi. The primary hazard will be hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storms will be possible across the Tennessee Valley
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:11 AM CDTRiver Flood WarningMEGMonroe11 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.